MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C; BURR, SURGICAL

ARTHREX, INC. BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C; BURR, SURGICAL
Model Number BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that during a rotator cuff surgery, the burr tip broke off.The broken part of the device was removed from the patient with an instrument retriever.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with another shaver.It was not necessary to switch the surgical technique or do a second surgery.Update, khe 19-apr-2023, 2 original packed devices were received.
 
Additional Manufacturer Narrative
The complaint is confirmed.Visual evaluation of the photograph of an alleged ar-8500rfoe attached to the complaint.It is inferred, that the inner tube tip detached from the shaft at the distal end.Cause is undetermined.
 
Additional Manufacturer Narrative
Corrected information.The device investigation has been updated.The complaint is confirmed.Two packaged ar-8500rfoe, batch 14635643, were received for investigation.The visual evaluation noted poor weld quality.The weld line is incomplete and visible with magnification.Visual evaluation of the photograph of an alleged ar-8500rfoe attached to the complaint.It is inferred that the inner tube tip breaks off during use at the weld location.This is a known manufacturing issue; the cause is attributed to the supplier process.Refer to ncr-22516.
 
Additional Manufacturer Narrative
Additional information: h6 the complaint is confirmed.Two packages ar-8500rfoe, batch 14635643, were received for investigation.The visual evaluation noted poor weld quality.The weld line is incomplete and visible with magnification.Visual evaluation of the photograph of an alleged ar-8500rfoe attached to the complaint.It is inferred that the inner tube tip breaks off during use at the weld location.This is a known manufacturing issue; the cause is attributed to the supplier process.Refer to ncr-22516.

Brand Name
BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C
Common Device Name
BURR, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16837808
Report Number1220246-2023-06609
Device Sequence Number18029285
Product Code GFF
UDI-Device Identifier00888867259782
UDI-Public00888867259782
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C
Device Catalogue NumberAR-8500RFOE
Device Lot Number14635643
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer03/29/2023
03/29/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date07/25/2023
10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown